Percodan Overdose Treatment

Percodan Overdose Treatment

What is Percodan?

Percodan is an opium-based painkiller combined with aspirin. It is often prescribed to cancer patients for extreme pain and to the elderly. Developed in the fifties, its use is widespread, and like most narcotics, can easily become addictive. Alcohol and drug abuse add to the tendency for addiction.

Symptoms of Percodan Overdose

Recognizing the symptoms of Percodan overdose is critical in getting prompt medical attention, controlling the symptoms and preventing further damage or death. Because it is an opiate, Percodan affects receptors in the central nervous system and the gastrointestinal tract. Here are a few of the more pronounced symptoms to look for if you discover someone has overdosed:

  • Coma
  • Heart attack
  • Irregular or difficulty breathing
  • Blue lips or fingertips
  • Impaired motor (muscle) control
  • Clammy skin
  • Tiny pupils

What To Do if You Discover Someone Who has Overdosed on Percodan

Percodan poisoning must be treated by trained medical personnel, and those who find someone with symptoms are cautioned not to induce vomiting on the patient. Immediate response can make a difference and prevent death. Besides calling 911, a Poison Control Center can offer guidance on how to handle this medical emergency.

You will need to provide the medical personnel with prescription information—drug name, dosage, strength, and ingredients. It would be helpful to know the age, weight and condition of the victim, as well as the last dosage taken and time. Tell them what symptoms you notice. They will provide instruction on what to do next.

What is Percodan Overdose Treatment?

Medical personnel, once on the scene, will assess and address the most dangerous symptoms first, then address the actual poisoning. To stall or reverse the affects of poisoning, activated charcoal may be used to reduce Percodan absorption. Medical procedures may be used to empty the stomach contents. And in some cases, laxatives or forced fluids via intravenous injection are used to further flush out toxins. A drug to counter Percodan’s affects may also be used.

Once the patient is out of immediate danger and has begun overdose recovery, usually in a day or two, hospital personnel will inform you of the next steps to be taken to address the issue of addiction. Recovery can be long-term and may require residential treatment from an accredited provider or outpatient services, depending on the nature of the overdosing episode.

Percodan Addiction Treatment Help

If you or someone you know has experienced Percodan overdose, please call us to discuss addiction treatment options. Our helpline is operated 24 hours a day and our phone number is toll-free. We want to help you find treatment solutions. Call us today to begin reclaiming your life.